Florida, 2015

Damaging Winds in Florida, May 20, 2015

May 20, 2015 · NWS JAX · 2 events in 1 county or zone

Prevailing westerly steering flow over a moist and unstable airmass triggered a few severe storms toward the I-85 corridor in the late afternoon along sea breeze and outflow boundary mergers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Prevailing westerly steering flow over a moist and unstable airmass triggered a few severe storms toward the I-85 corridor in the late afternoon along sea breeze and outflow boundary mergers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 20, 1:53 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, May 20, 1:53 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT WED MAY 20 2015

.NEAR TERM /THROUGH TONIGHT/...

WESTERLY STEERING FLOW THIS AFTERNOON STILL ABLE TO KEEP ATLC
COAST SEA BREEZE FRONT PINNED ALONG THE BEACHES WITH ONLY
NRB/FHB/SGJ SHOWING ONSHORE WINDS AS OF 2PM. THIS ALONG WITH SOME
SUBSIDENCE AND DRIER AIRMASS WORKING IN FROM THE FLORIDA PANHANDLE
AND SOUTHWEST GEORGIA HAS LOWER DEWPOINTS SOMEWHAT OVER FAR INLAND
AREAS AND EXPECT SLIGHTLY LESS COVERAGE INLAND SE GA...WHILE THE
GULF COAST SEA BREEZE IS SLOWLY PUSHING INLAND AND IS EXPECTED TO
TRIGGER SCATTERED CONVECTION ALONG THE I-75 CORRIDOR ON INLD NE FL
WHERE IT SHOULD TRACK EASTWARD AT AROUND 15 MPH AND COLLIDE WITH
ATLC COAST SEA BREEZE JUST INLAND FROM I-95...SO EXPECT BEST
COVERAGE OF STORMS (AROUND 50-60%) FROM JACKSONVILLE SOUTHWARD
ALONG THE I-95 CORRIDOR AND ST JOHNS RIVER BASIN LATE THIS
AFTERNOON AND EVENING WITH ISOLATED STRONG STORMS WITH GUSTY
WINDS/SMALL HAIL...COVERAGE MORE ON THE ORDER OF 30-50% FROM
JACKSONVILLE NORTHWARD TO WAYCROSS AND BRUNSWICK WHERE LESS
ACTIVITY INLAND WILL BE AVAILABLE TO COLLIDE WITH ATLC COAST SEA
BREEZE THERE. TEMPS THIS AFTERNOON WELL INTO THE LOWER 90S WITH
HEAT INDICES CLOSE TO 100. STORM ACTIVITY WILL PROGRESS INTO THE
ATLC COASTAL WATERS DURING THE EVENING HOURS AND WEAKEN OVER LAND
AREAS AFTER SUNSET...WITH ALL ACTIVITY ENDING AROUND MIDNIGHT.

OVERNIGHT...EXPECT PARTLY TO MOSTLY CLEAR SKIES AS CONVECTIVE
DEBRIS CLOUDS SLOWLY DISSIPATE...WITH LOWS NEAR 70 DEGREES INLAND
AND LOWER 70S ALONG THE COAST AS WEST-SOUTHWEST WINDS REMAIN CLOSE
TO 5 MPH AND DO NOT EXPECT MUCH IN THE WAY OF ORGANIZED FOG
FORMATION EXCEPT SOME PATCHY 3-5 MILE VSBYS CLOSE TO RAIN COOLED
AREAS.

.SHORT TERM (THURSDAY THROUGH SATURDAY NIGHT)...

A WEAK COLD FRONT WILL SAG SOUTH TOWARDS THE REGION...MAKING IT TO
SOUTHEAST GEORGIA LATE THURSDAY...ACROSS NORTHEAST FLORIDA
FRIDAY...THEN BECOME DIFFUSE SOUTH OF THE AREA OVER THE WEEKEND AS
STRONG HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC REGION.
SCATTERED STORMS ARE EXPECTED AREA WIDE ON THURSDAY THEN BECOME
ISOLATED AND MORE CONFINED ACROSS NORTHEAST AND NORTH CENTRAL
FLORIDA BY LATE IN THE WEEK AS DRIER AIR MOVES IN BEHIND THE FRONT.
THE DEVELOPNG ONSHORE FLOW WILL BRING IN COOLER AFTERNOON TEMPS
ESPECIALLY TO COASTAL AREAS. MIN TEMPS AT NIGHT WILL BE FROM THE MID
60S INLAND TO THE LOWER/MID 70S COAST.

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

REINFORCING SURFACE RIDGING WILL SLIDE SOUTHEASTWARD TO EAST OF THE
OUTER BANKS BY SUNDAY MORNING. AN ONSHORE FLOW PATTERN WILL PREVAIL
DURING THE HOLIDAY WEEKEND...WITH SUBSTANTIAL LOW LEVEL DRY AIR
KEEPING SOUTHEAST GA DRY SUNDAY. ISOLATED TO WIDELY SCATTERED
COASTAL SHOWERS WILL BE POSSIBLE NE FL.  DEEP ONSHORE FLOW WILL KEEP
HIGHS AT THE COAST IN THE LOWER 80S...WITH UPPER 80S EXPECTED
INLAND. LOWS WILL RANGE FROM THE UPPER 60S INLAND TO LOWER 70S AT
THE COAST.

DEEP-LAYERED RIDGING WILL THEN AMPLIFY ALONG THE SOUTHEAST U.S.
COAST EARLY NEXT WEEK. LOW-LEVEL FLOW WILL VEER TO A SOUTHEAST TO
SOUTHERLY DIRECTION...WHICH WILL GRADUALLY INCREASE MOISTURE
LEVELS...AIDING IN SCATTERED DIURNAL CONVECTIVE DEVELOPMENT ALONG
MESOSCALE BOUNDARIES SUCH AS THE ATLANTIC AND GULF COAST SEA
BREEZES. RISING HEIGHTS ALOFT WILL BOOST HIGHS TO NEAR 90 INLAND ON
MEMORIAL DAY...AND THE LOWER 90S BY TUES. THE ATLANTIC SEA BREEZE
WILL PUSH INLAND BY EARLY AFTERNOON...KEEPING HIGHS AT THE COAST IN
THE MID 80S. LOWS WILL ALSO GRADUALLY WARM A FEW DEGREES...WITH 70-
75 EXPECTED REGION-WIDE.
&&

.AVIATION... SCATTERED STORMS EXPECTED AT MOST TAF LOCATIONS THIS
AFTERNOON MAINLY IN THE 20-23Z TIME FRAME AND HAVE KEPT TEMPO GROUPS
WITH GUSTY WINDS AND MVFR CIGS/VSBYS. SHOWER/STORM ACTIVITY SHOULD
WIND DOWN AROUND SUNSET WITH JUST VFR CONVECTIVE DEBRIS CLOUDS
OVERNIGHT. WEST TO SOUTHWEST BOUNDARY LAYER FLOW WILL STAY ELEVATED
ENOUGH TO PREVENT MUCH IN THE WAY OF FOG FORMATION EXCEPT BRIEF MVFR
VSBYS AT KGNV/KVQQ AROUND SUNRISE.

&&

.MARINE...
OFFSHORE FLOW IN THE 10-15 KNOT RANGE WITH SEAS 2-4 FT THROUGH
THURSDAY AHEAD OF THE FRONTAL PASSAGE. MAIN IMPACT IN THE SHORT
TERM WILL BE OFFSHORE MOVING STORM ACTIVITY. ONSHORE FLOW DEVELOPS
ON FRIDAY AND CONTINUES INTO THE WEEKEND IN THE 15-20 KNOT RANGE
WITH SEAS BUILDING TO 4-6 FT...STILL TOO EARLY TO TELL IF ADVISORY
CONDITIONS WILL BE REACHED BUT MIGHT BE TEMPORARILY ON SATURDAY.

RIP CURRENTS: LOW RISK IN THE OFFSHORE FLOW THROUGH THURSDAY THEN
BECOMING MODERATE IN THE ONSHORE FLOW FRIDAY INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  91  65  86 /  30  30  10   0
SSI  74  90  70  81 /  40  20  20  10
JAX  71  92  69  86 /  40  30  20  10
SGJ  72  91  72  84 /  40  30  20  10
GNV  71  92  69  90 /  30  40  20  10
OCF  71  91  70  90 /  30  30  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

HESS/PETERSON/GUILLET
Hazardous weather outlook, May 20, 8:45 AM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT WED MAY 20 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-211000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
945 AM EDT WED MAY 20 2015

...ISOLATED STRONG STORMS WITH GUSTY WINDS/SMALL HAIL THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
LINGERING INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL...AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL PREVAIL
EACH DAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

AN INCREASED RISK OF DANGEROUS RIP CURRENTS IS POSSIBLE FRIDAY
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS CAN SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR
LOCATION AND PLEASE RELAY ANY REPORTS OF STORM DAMAGE OR FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, May 20, 2:37 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT WED MAY 20 2015

FLZ036-037-040-202015-
ALACHUA FL-MARION FL-PUTNAM FL-
337 PM EDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHEASTERN MARION AND SOUTHEASTERN ALACHUA COUNTIES UNTIL 415 PM
EDT...

AT 337 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CITRA...MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...CITRA...SALT SPRINGS...ORANGE SPRINGS...CROSS
CREEK...LAKE DELANCY...ANTHONY...SPARR...WELAKA...REDDICK...
MCINTOSH...LOWELL...HOG VALLEY...LOCHLOOSA AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2920 8223 2952 8224 2954 8167 2933 8165
      2932 8168 2930 8167 2929 8165 2926 8164
TIME...MOT...LOC 1937Z 264DEG 21KT 2940 8216

STRUBLE
Special weather statement, May 20, 3:03 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT WED MAY 20 2015

FLZ037-038-040-202045-
MARION FL-FLAGLER FL-PUTNAM FL-
403 PM EDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...
NORTHEASTERN MARION AND SOUTHWESTERN FLAGLER COUNTIES UNTIL 445 PM
EDT...

AT 402 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRUITLAND...OR NEAR SALT SPRINGS...MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...ANDALUSIA...SALT SPRINGS...FRUITLAND...
LAKE DELANCY...WELAKA...LAKE COMO AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2930 8142 2940 8142 2938 8145 2932 8168
      2931 8168 2929 8165 2927 8164 2925 8182
      2950 8182 2958 8132 2932 8129
TIME...MOT...LOC 2002Z 258DEG 13KT 2942 8166

STRUBLE
Special weather statement, May 20, 3:19 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT WED MAY 20 2015

FLZ032-037-202100-
CLAY FL-PUTNAM FL-
419 PM EDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND SOUTHERN
CLAY COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MELROSE LANDING...OR NEAR INTERLACHEN...MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALATKA...INTERLACHEN...KEYSTONE HEIGHTS...MELROSE...EAST PALATKA...
HAWTHORNE...GEORGE'S LAKE...MELROSE LANDING...LAKE GENEVA...
FLORAHOME...BARDIN...HOLLISTER...MANNVILLE...CARRAWAY AND PUTNAM
HALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2958 8206 2967 8206 2970 8205 2981 8205
      2989 8167 2962 8161
TIME...MOT...LOC 2019Z 258DEG 13KT 2971 8194

STRUBLE
Special weather statement, May 20, 3:21 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT WED MAY 20 2015

FLZ040-202100-
MARION FL-
421 PM EDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYNNE...MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS...SALT SPRINGS...LYNNE...LAKE DELANCY AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2932 8202 2943 8176 2943 8175 2937 8174
      2937 8168 2934 8167 2933 8168 2931 8168
      2929 8165 2928 8164 2913 8164 2913 8196
TIME...MOT...LOC 2021Z 258DEG 13KT 2924 8190

STRUBLE
Special weather statement, May 20, 3:45 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT WED MAY 20 2015

FLZ032-033-037-202130-
CLAY FL-ST. JOHNS FL-PUTNAM FL-
445 PM EDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM...
SOUTHEASTERN CLAY AND SOUTHWESTERN ST. JOHNS COUNTIES UNTIL 530 PM
EDT...

AT 445 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOSTWICK...OR 11 MILES SOUTH OF GREEN COVE SPRINGS...MOVING EAST AT
20 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GREEN COVE SPRINGS...HASTINGS...FRUIT COVE...FEDERAL POINT...
BARDIN...BOSTWICK...PICOLATA...ORANGE MILLS...PENNEY FARMS...
ELKTON...BAKERSVILLE AND SPUDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2967 8171 2991 8192 3011 8156 2971 8136
TIME...MOT...LOC 2045Z 252DEG 16KT 2983 8165

STRUBLE
Special weather statement, May 20, 3:53 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 PM EDT WED MAY 20 2015

FLZ033-037-038-202145-
FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
453 PM EDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PUTNAM...
NORTHWESTERN FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 545 PM
EDT...

AT 452 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF ANDALUSIA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALM COAST...BUNNELL...CRESCENT CITY...ANDALUSIA...EAST PALATKA AND
ESPANOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2944 8152 2967 8160 2977 8132 2951 8123
TIME...MOT...LOC 2052Z 245DEG 12KT 2960 8144

STRUBLE

The radar

The Jacksonville radar (KJAX), 63 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Johns

When
May 20, 4:11 PM EST
Where
St. Johns County, 1.38 mi ENE of Picolata
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.930, -81.580

A power line was blown down along State Road 13.

Thunderstorm Wind, St. Johns

When
May 20, 4:36 PM EST
Where
St. Johns County, 1.38 mi N of Vilano Beach
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.940, -81.300

A power line was blown down along the Coastal Highway in the Villano Beach area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568945, 568946.